CSN Login
Members Online: 2

hot flashes from surgical menopause

Cathie26
Posts: 2
Joined: Feb 2004

Hi, I am new to this site. I was diagnosed with oviarian cancer this past December, and had a total hystyrectomy on Christmas eve. I went through the mood swings, and found that herbs have helped with that. I fired the gyn that did the surgery, because he didnt discuss any hrt treatments, I have a new doc, and she wants to do more tests to see if the cancer has spread. Anyway, in the meantime I am suffering with hot flashes. Does anyone have any suggestions of what to do about this until I can go to see the doc this Weds (Feb 25).

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

I too had ovarian cancer stage3c and everything taken out. Even before I got out of the hospital I was waking soak and wet. For a couple months I did take an estrogen supplement and then tapered off and now nothing. Everyone has given you good advice - especially excercise or walking. I do drink green tea and a friend of mine does also.. seems to help. Ask your Dr as somepeople are helped by taking some of the anti depressents for this(far less risks than HRT). Are you getting chemo now? What is the follow up plan since surgery? Keep us posted and know you are in our prayers. Take care and God Bless

Teagur's picture
Teagur
Posts: 3
Joined: Apr 2003

I've tried everything there is to try. I was on estrogen but was taken off of it as soon as it was discovered that my ovarian cancer cells were estrogen-sensitive. I do have a wonder drug. I can't believe I got so lucky, I started seeing a GP and she prescribed BELLASPAS. It started working the first day I took it! It's so wonderful that I don't have to endure those horrible hot flashes. Ask your doctor about them!

Ruthie

pcarretta
Posts: 1
Joined: Mar 2004

Hi
I'm new to the site and noticed that you found something for your hot flashes that is not estrogen based. Do you know if it is hormone free? I too have to stay away from estrogen but I also need to stay away from the other hormones as well. Have you had any side effects from the prescription? Also, is it an antidepressent?

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network